Virginia, 2014Winter Weather in Virginia, March 7, 2014
March 7, 2014 · NWS AKQ · 3 events in 3 counties and zones
Surface high pressure off the New England Coast created a cold air damming scenario across Central Virginia while low pressure moving northeast along the Outer Banks supplied wraparound moisture for a mixed winter precipitation event for the Eastern Virgina Piedmont.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Surface high pressure off the New England Coast created a cold air damming scenario across Central Virginia while low pressure moving northeast along the Outer Banks supplied wraparound moisture for a mixed winter precipitation event for the Eastern Virgina Piedmont.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Mar 7, 6:52 AM EST, 2 hours 8 minutes earlier.
Area forecast discussion, Mar 7, 6:52 AM EST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
652 AM EST FRI MAR 7 2014
.SYNOPSIS...
LOW PRESSURE OFF THE SOUTHEAST COAST WILL SLIDE NORTHEAST ALONG
THE MID ATLANTIC COAST TODAY. HIGH PRESSURE BUILDS OVER THE AREA
SATURDAY. A COLD FRONT CROSSES THE AREA SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE: LATEST WV IMAGERY SHOWING DRY SLOT ALOFT NUDGING INTO THE
NC PIEDMONT AND OUR FAR SW COUNTIES...AND HAS TEMPORARILY
DIMINISHED ACTIVITY ACROSS FAR SW ZONES. REGIONAL RADAR MOSAIC
SHOWING ENHANCED REFLECTIVITY NEAR GSO INTO SW VA...OWING TO
DEFORMATION UNDERNEATH DEVELOPING COMMA. STRONG UVV/FGEN FORCING
FROM EASTERN CAROLINAS NOW MOVING ACROSS HAMPTON ROADS...WITH
HEAVY RAINFALL NOW ACROSS THE TIDEWATER. EXPECT THIS TREND TO
CONTINUE OVER THE NEXT FEW HOURS AS THIS ACTIVITY TRAVERSES E-NE.
HV REFLECTED THIS IN WX GRIDS THROUGH MID-MORNING. OTHERWISE, NO
MAJOR CHANGES TO GOING FORECAST.
PREVIOUS DISCUSSION...
LATEST ANALYSIS DEPICTS ~1034 MB SFC HIGH PRESSURE CENTERED ACROSS
SE NEW ENGLAND WEDGING SOUTH ACROSS THE PIEDMONT ALONG THE EASTERN
FOOTHILLS OF THE CENTRAL APPALACHIANS. TO THE SOUTH, ~1005MB SFC
LOW PRESSURE WAS NOTED NEAR ILM AT 09Z. REGIONAL RADAR MOSAIC SHOW
A BROAD SWATH OF PRECIPITATION EXTENDING NE FROM NW SC TOWARDS THE
LOCAL AREA. EARLY MORNING 06Z SOUNDING AT GREENSBORO NC (GSO)
SHOWING A PROMINENT WARM NOSE ~H9...HOWEVER NAM AND 06Z RAP SEEM
A BIT TOO STRONG WITH THIS FEATURE (MORE ON THAT IN A MINUTE).
LATEST WV IMAGERY SHOWING PRONOUNCED DRY SLOT MAKING INROADS INTO
EASTERN NC, WHICH IS EATING INTO THE SOUTHERN PERIPHERY OF RAIN
SHIELD. AS EXPECTED, BEST FORCING HAS REMAINED TO OUR SOUTHEAST,
WITH PRECIP MAKING ONLY VERY SLOW PROGRESS ENCROACHING UPON
CENTRAL VA ZONES. FOR P-TYPE, WE'VE SLOWED THE CHANGEOVER JUST A
BIT AS PER TOP-DOWN TOOLS. OVERALL, VERY LITTLE CHANGE IN
THINKING HAS OCCURRED SINCE PREVIOUS DISCUSSION. SFC WET BULB 32 F
LINE ESSENTIALLY ALONG I-85 AND NORTH THROUGH THE TRI- CITIES/RIC
TO KING WILLIAM AND TAPPAHANNOCK. THIS LINE IS STILL EXPECTED TO
MIGRATE TO THE NW OVER THE NEXT 3 TO 6 HOURS, BECOMING ALIGNED
FROM ABOUT TAPPAHANNOCK TO RICHMOND AIRPORT TO BOYDTON BY 7AM.
TRANSITION FROM SNOW TO SLEET/FZRA...AND EVENTUALLY RAIN...WILL BE
QUICK EAST OF THIS LINE. MEANWHILE, AREAS N/W OF THIS LINE WILL
SEE A MUCH SLOWER TRANSITION THAT WILL TAKE MUCH OF THE MORNING
ALONG AND NORTHWEST OF A FARMVILLE- GOOCHLAND- BEAVERDAM LINE.
MIXED PCPN OVER THE NWRN COUNTIES EVENTUALLY BECOMES ALL RAIN BY
AROUND NOON (ALTHOUGH COULD SEE FLUVANNA/LOUISA TAKING A BIT
LONGER OUT NEAR HIGHWAY 15) AS TEMPS SLOWLY RISE ABOVE FREEZING.
ADDED SOME MDT (POSSIBLY HVY AT TIMES) RAIN TO THE GRIDS DURING
THE LATE MORNING AND AFTN ACROSS SERN HALF OF FA WHERE BEST
FORCING PIVOTS ACROSS. HIGHS FROM THE MID 30S WRN PIEDMONT TO NR
50 SERN COASTAL AREAS.
ADDITIONALLY, A WIND ADVISORY NOW IN PLACE FOR COASTAL
NORTHEAST NORTH CAROLINA...THE COASTAL TIDEWATER REGION (INCLUDING
NORFOLK AND VIRGINIA BEACH)...AND THE VA LOWER EASTERN SHORE
THROUGH LATE TONIGHT. MSAS SHOWING PRESSURE GRADIENT NEAR 70
UBARS/KM ACROSS THE EASTERN NC CRYSTAL COAST REGION OVER THE PAST
FEW HOURS. THIS IS INDICATIVE OF A STRONG AND VERY TIGHT PRESSURE
GRADIENT, WHICH WILL SLIDE NE AND INTENSIFY THROUGH TODAY OVER THE
LOCAL AREA AS THE SOUTHEAST COASTAL LOW DEEPENS AND TRACKS UP THE
CAROLINA COAST...BEFORE EVENTUALLY PIVOTING NE OFF THE MID
ATLANTIC COAST BY THIS EVENING BEFORE PUSHING OUT TO SEA. THIS
PORTENTS TO A BREEZY DAY INLAND (15-20 G 30 MPH) WITH WINDY
CONDITIONS ALONG THE COAST. SUSTAINED WINDS WITHIN THE ADVISORY
AREAS WILL BE N-NE AT 30-35 MPH WITH GUSTS UP TO 45 MPH. THE
STRONG WINDS WILL OCCUR IN TWO WAVES...THE FIRST ONE IS ONGOING
NOW THROUGH THE MORNING RUSH ALONG SE COAST. THE SECOND IS
EXPECTED TO OCCUR LATE THIS AFTERNOON INTO THIS EVENING WITH THE
STRONGEST GUSTS EXPECTED BTWN 21-00Z (4-7PM EST). WE CONTINUE TO
MONITOR THE POTENTIAL EXISTS FOR GUSTS TO PEAK ABOVE 50 KT/58 MPH
DURING THE SECOND SURGE OF WINDS...ESPECIALLY FROM NORFOLK/VA
BEACH TO CURRITUCK. WOULD LIKE TO SEE HOW WINDS DEVELOP ALONG THE
NORTH CAROLINA COAST OVER THE NEXT FEW HRS BEFORE HOISTING A HIGH
WIND WARNING FOR THESE LOCATIONS, BUT THAT IS A DISTINCT
POSSIBILITY. DUE TO THE N-NE WIND DIRECTION...THE HAMPTON ROADS
AREA MAY END UP IN THE WIND ADVISORY FOR THIS AFTN/EVENING. HAVE
KEPT THIS AREA OUT OF THE WIND ADVISORY ATTM DUE TO A VERY SHALLOW
INSTABILITY LAYER BEING DEPICTED IN MODEL CROSS SECTIONS...WHICH
IS MAINLY DUE TO THE PRESENCE OF WIDESPREAD STRATIFORM RAIN AND A
VERY LOW STRATUS DECK. WINDS ARE EXPECTED TO DIMINISH
SUBSTANTIALLY AFTER MIDNIGHT DUE TO LACK OF STRONG COLD AIR
ADVECTION BEHIND THE DEPARTING COASTAL LOW PRESSURE SYSTEM.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
LOW PRS PULLS AWAY FROM THE AREA LATE NIGHT. PCPN ENDS W-E WITH
DCRG CLDNS AFTER MIDNIGHT WRN AREAS. LOWS IN THE L-M30S EXCEPT
U30S- L40S SERN COASTAL AREAS.
WEAK HIGH PRS BUILDS INTO THE AREA SATURDAY. EXPECT PT TO MSTLY
SUNNY SKIES WITH ABOVE NORMAL TMPS. H85 TMPS SUPPORT HIGHS IN THE
U50S-L60S WEST OF THE BAY...L-M50S ALONG THE COAST. A WEAK COLD
FRONT DROPS SOUTH IN BACKDOOR FASHION LATE SAT NGT THROUGH SUN MRNG.
MOISTURE LIMITED SO CONFINED LOW CHC POPS ACROSS NORTHERN MOST
COUNTYS. LOWS 35-40. PT TO MSTLY SUNNY...BREEZY AND A BIT COOLER
SUNDAY. HIGHS U40-M50S INVOF THE WATER...U50S-L60S WEST OF THE BAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
GOING GENERALLY WITH A BLEND OF THE 12Z GFS AND 12Z ECMWF FOR THE
EXTENDED PERIOD. THE TWO MODELS DIFFER QUITE A BIT ON THE
LOCATION...MOVEMENT AND TIMING OF LO PRES ACRS THE AREA WED THRU
THU. DRY WX WITH ABV NORMAL TEMPS EXPECTED MON AND TUE...AS WSW
FLO SHOULD HELP TEMPS CLIMB INTO THE 60S ON MON...AND INTO THE MID
60S TO NEAR 70 DEGREES ON TUE. LO PRES WILL THEN RESULT IN CHC FOR
SHOWERS OR RAIN LATE TUE NGT INTO THU MORNG. DRY WX RETURNS THU
AFTN. LOWS IN THE LWR TO MID 30S MON MORNG...IN THE UPR 30S TO MID
40S TUE MORNG...IN THE UPR 30S TO UPR 40S WED MORNG...AND RANGING
FM THE LWR 30S TO LWR 40S THU MORNG. HIGHS RANGING FM THE LWR 50S
TO LWR 60S WED...AND RANGING FM THE MID 40S TO LWR 50S THU.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE OVER NEW ENGLAND EXTENDS SOUTHWARD INTO THE REGION
ALONG THE LEESIDE OF THE APPALACHIANS. MEANWHILE...A COASTAL LOW
PRESSURE SYSTEM CONTINUES TO DEEPEN JUST OFF THE COASTAL CAROLINAS
AND WILL TRACK NORTHEAST TWD THE MID ATLANTIC REGION BY LATE
AFTN/EARLY EVENING. A VERY STRONG/TIGHT PRESSURE GRADIENT AND STEEP
PRESSURE FALLS TODAY WILL RESULT IN STRONG GUSTY NE-N WINDS THROUGH
THIS EVENING. THE STRONG WINDS WILL OCCUR IN TWO WAVES...THE FIRST
ONE WILL OCCUR EARLY THIS MORNING AND THE SECOND IS EXPECTED TO
OCCUR THIS AFTERNOON INTO THIS EVENING WITH THE STRONGEST GUSTS
EXPECTED BTWN 21-00Z. EXPECTED SUSTAINED NE-N WINDS OF 20-30 KT WITH
GUSTS UP TO 40 KT NEAR THE IMMEDIATE ATLANTIC COAST OF NE NC...FAR
SE VA AND THE VA EASTERN SHORE. GUSTS MAY POTENTIALLY REACH 50 KT
LATER THIS AFTN/EARLY EVENING FROM KORF TO KMQI...HOWEVER THE MIXING
LAYER IS FAIRLY SHALLOW IN THE PRESENCE OF STEADY RAIN AND A VERY
LOW STRATUS DECK. FARTHER INLAND...EXPECT SUSTAINED NE-N WINDS OF
15-20 KT WITH GUSTS UP TO 30 KT. PRECIPITATION WILL BE SLOW TO PUSH
NWD THIS MORNING...HOWEVER IT SHOULD OVERSPREAD ALL TAF SITES BY
LATE MORNING. PRECIP WILL PRIMARILY FALL AS RAIN...HOWEVER COLDER
AIR NORTHWEST OF GENERALLY AN KAVC-KRIC-KSBY LINE WILL ALLOW FOR A
WINTRY MIX OF SLEET AND FREEZING RAIN TO OCCUR THIS MORNING BEFORE
TEMPERATURES RISE ABOVE FREEZING AND PRECIP BECOMES ALL RAIN. CIGS
WILL RANGE FROM MVFR TO LIFR TODAY AND VIS SHOULD STAY ABOVE 2-3SM
IN LIGHT TO MODERATE RAIN.
IMPROVING CONDITIONS ARE EXPECTED FROM WEST TO EAST TONIGHT AS THE
LOW PUSHES OUT TO SEA AND HIGH PRESSURE RETURNS. EXPECT CIGS TO
LIFT/DISSIPATE AND WINDS TO DIMINISH SUBSTANTIALLY AFTER MIDNIGHT
DUE TO LACK OF STRONG COLD AIR ADVECTION BEHIND THE DEPARTING LOW
PRESSURE SYSTEM. PRECIPITATION ALSO MOVES OFFSHORE AFTER MIDNIGHT
TONIGHT.
&&
.MARINE...
IGH PRESSURE OVER NEW ENGLAND EXTENDS SOUTHWARD INTO THE REGION
ALONG THE LEESIDE OF THE APPALACHIANS. MEANWHILE...A COASTAL LOW
PRESSURE SYSTEM CONTINUES TO DEEPEN JUST OFF THE COASTAL CAROLINAS
AND WILL TRACK NORTHEAST TWD THE MID ATLANTIC REGION BY LATE
AFTN/EARLY EVENING. A VERY STRONG/TIGHT PRESSURE GRADIENT AND STEEP
PRESSURE FALLS TODAY WILL RESULT IN STRONG GUSTY NE-N WINDS THROUGH
THIS EVENING. SPEEDS WILL AVERAGE 20-30 KT...HOWEVER STRONGER WIND
GUSTS OF 35-40 KT SHOULD BE ANTICIPATED ON THE OCEAN FROM PARRAMORE
ISLAND TO CURRITUCK LIGHT...INCLUDING THE MOUTH OF CHES BAY...TODAY
THROUGH THIS EVENING. SEAS WILL BUILD FROM 8-9 FT THIS MORNING TO
ROUGHLY 8-13 FT BY THIS AFTN. WAVES ON CHES BAY ARE CURRENTLY
AVERAGING 3-5 FT AND WILL INCREASE TO 4-6 FT BY MID-MORNING. IN
ADDITION...RAIN CURRENTLY OVER THE SRN OCEAN/CURRITUCK SOUND WILL
SPREAD NWD OVER ALL WATERS BY LATE MORNING. A GALE WARNING FOR
COASTAL WATERS FROM PARRAMORE ISLAND TO CURRITUCK LIGHT AND FOR THE
MOUTH OF CHES BAY WILL REMAIN IN EFFECT UNTIL MIDNIGHT
TONIGHT...WHILE STRONG SCA FLAGS WILL REMAIN IN EFFECT UNTIL SAT
MORNING. SEAS WILL BE SLOW TO SUBSIDE ON SAT AND HAVE THEREFORE
EXTENDED SCA HEADLINES FROM FENWICK ISLAND TO PARRAMORE ISLAND UNTIL
6 PM SAT EVENING.
OVERALL...CONDITIONS IMPROVE AND WINDS BECOME LIGHT DURING SATURDAY.
A PERIOD OF BENIGN WEATHER AND WINDS AOB 15 KT SHOULD BE ANTICIPATED
SUNDAY THROUGH EARLY NEXT WEEK. THE NEXT LOW PRESSURE SYSTEM IS
EXPECTED TO CROSS THE WATERS ON WEDNESDAY/WEDNESDAY NIGHT...FOLLOWED
BY CAA AND POTENTIAL SCA CONDITIONS.
&&
.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES XPCD TO RISE TO 1 TO 1.5 FT ABV NORMAL ALG THE OCN
AND IN THE BAY FM THROUGH FRI. NO FLOODING XPCD ATTM DUE TO DCRSG
ASTRO TIDE LVLS. WILL NEED TO MONITOR FOR PSBL STRONGER PD OF WNDS
(TNGT THRU FRI) WHICH MAY RESULT IN DEPARTURES RISING CLOSER TO 2
FT (AND THAT WOULD APPROACH MINOR THRESHOLDS IN SOME PLACES).
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NCZ015>017-032-
102.
VA...WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR VAZ048-049-
061>064-069.
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR VAZ095-097>100.
WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
VAZ060-065>068-070-071-079-080.
MARINE...GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR ANZ633-634-654-656-
658.
SMALL CRAFT ADVISORY UNTIL 6 PM EST SATURDAY FOR ANZ650-652.
SMALL CRAFT ADVISORY UNTIL 6 AM EST SATURDAY FOR ANZ630>632-
635>638.
&&
SYNOPSIS...MPR
NEAR TERM...LKB/MAM
SHORT TERM...MPR/MAM
LONG TERM...TMG
AVIATION...BMD
MARINE...BMD
TIDES/COASTAL FLOODING...Hazardous weather outlook, Mar 7, 6:10 AM EST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
610 AM EST FRI MAR 7 2014
NCZ012>014-030-031-VAZ072>076-081>083-087>090-092-093-096-081115-
NORTHAMPTON NC-HERTFORD-GATES-BERTIE-CHOWAN-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-
SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK-
610 AM EST FRI MAR 7 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
WIDESPREAD RAIN WILL CROSS THE AREA THROUGH TONIGHT AS LOW
PRESSURE TRACKS ALONG THE MID ALTANTIC COAST. NORTH-NORTHEAST
WINDS AVERAGING 15 TO 25 MPH ARE EXPECTED...WITH GUSTS BETWEEN 30
TO 40 MPH THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ015-016-032-102-081115-
PASQUOTANK-CAMDEN-PERQUIMANS-OUTER BANKS CURRITUCK-
610 AM EST FRI MAR 7 2014
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ048-049-061>064-069-081115-
FLUVANNA-LOUISA-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-POWHATAN-
610 AM EST FRI MAR 7 2014
...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND THE
PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ060-065>068-070-071-079-080-081115-
PRINCE EDWARD-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-CHESTERFIELD-
HENRICO-BRUNSWICK-DINWIDDIE-
610 AM EST FRI MAR 7 2014
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ024-025-VAZ077-078-084>086-091-094-081115-
INLAND WORCESTER-MARYLAND BEACHES-NORTHUMBERLAND-LANCASTER-
GLOUCESTER-MIDDLESEX-MATHEWS-YORK-NEWPORT NEWS/HAMPTON-
610 AM EST FRI MAR 7 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
WIDESPREAD RAIN WILL CROSS THE AREA FRIDAY AND FRIDAY NIGHT AS LOW
PRESSURE TRACKS ALONG THE MID ALTANTIC COAST. WINDY CONDITIONS
ARE LIKELY WITH WINDS AVERAGING 20 TO 30 MPH WITH GUSTS BETWEEN
35 TO 45 MPH POSSIBLE AT THE BEACHES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ017-VAZ095-097>100-081115-
INLAND CURRITUCK-NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH-
ACCOMACK-NORTHAMPTON VA-
610 AM EST FRI MAR 7 2014
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...SOUTH HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE OF
VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ633-081115-
CURRITUCK SOUND-
610 AM EST FRI MAR 7 2014
...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>023-081115-
DORCHESTER-WICOMICO-SOMERSET-
610 AM EST FRI MAR 7 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.
.DAY ONE...TODAY AND TONIGHT.
WIDESPREAD RAIN WILL CROSS THE AREA TODAY THROUGH TONIGHT AS LOW
PRESSURE TRACKS ALONG THE MID ALTANTIC COAST. A BRIEF PERIOD OF
SLEET WILL BE POSSIBLE AT THE ONSET OF PRECIPITATION. BREEZY TO
WINDY CONDITIONS ARE LIKELY. NORTH NORTHEAST WINDS WILL AVERAGE 15
TO 25 MPH WITH WITH GUSTS BETWEEN 30 TO 40 MPH POSSIBLE AT THE
BEACHES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
05
Winter Weather, Mecklenburg
- When
- March 7, 9:00 AM EST to 12:00 PM EST
- Where
- Mecklenburg forecast zone
- Reported by
- Department of Highways
- Coordinates
- 36.680, -78.363 (the zone’s center; the record gives no point)
A snow and sleet mixture of 2.0 inches, along with 0.25 inches of ice, that downed trees, was reported in Clarksville.
Winter Weather, Lunenburg
- When
- March 7, 9:00 AM EST to 12:00 PM EST
- Where
- Lunenburg forecast zone
- Reported by
- Department of Highways
- Coordinates
- 36.946, -78.241 (the zone’s center; the record gives no point)
A snow and sleet mixture of 2.0 inches was reported in Victoria.
Winter Weather, Brunswick
- When
- March 7, 9:00 AM EST to 12:00 PM EST
- Where
- Brunswick forecast zone
- Reported by
- Department of Highways
- Coordinates
- 36.765, -77.859 (the zone’s center; the record gives no point)
A glaze of freezing rain 0.75 inches thick was reported in Lawerencville.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Utah, March 7, 20141 death · 1 event
- Flooding in Wyoming, March 7 to 11, 2014$1.1 million · 4 events
- Winter Weather in Virginia, March 7, 201414 events
- Winter Storm in Colorado, March 7 to 8, 201411 events
- High Surf in Hawaii, March 7 to 9, 201411 events
- Flooding in North Carolina, March 7, 20147 events
- Heavy Rain in Hawaii, March 7 to 10, 20146 events
- Winter Weather in Maryland, March 7, 20142 events
- Winter Storm in Colorado, March 7 to 8, 20142 events
- Flooding in North Carolina, March 7, 20142 events
- Heavy Snow in New Mexico, March 7 to 8, 20142 events
- High Wind in North Carolina, March 7, 201453 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 501174, 501175, 501176.